Forum

× Welcome click the New Topic button to post

Stomach issues on BCG

1 year 5 months ago #53662 by Alan
Nancy.

You have a lot of moving parts to your situation. I am sorry to read about the extra complications. Just be sure your team is aware of ALL your symptoms and while not life threatening they sure can be no fun. I close with what I tell myself whenever I think of my past BCG or scopes, it still beats taking chemo!

DX 5/6/2008 TAG3 papillary tumor .5 CM in size. 2 TURBS followed by 6 instillations of BCG weekly with a second round of 6 after a 6 week wait.

Please Log in or Create an account to join the conversation.

1 year 5 months ago #53660 by Jack R
Nancy,

Stomach issues, no. Bowel Issues big time. Bladder spasms following BCG administration seem to drive the bowels. Every time there is a strong urge to urinate, there is a bowel contraction with production. Not diarrheal. This lasts for 12 to 18 hours. Accepted as part of the bladder irritation from BCG.

Best,
Jack

What's with this Bleeding ? 6/2015
DX: HG Papillary & CIS
3 Years and 30 BCG/BCG+Inf
T0 CIS comes back.
BC clear as of 5/17 !
RCC found in my one (only) kidney 10/17
Begin Chemo; Cisplatin and Gemzar
8/18 begin Chemo , round 3
Begin year 4 with cis T0

Please Log in or Create an account to join the conversation.

1 year 5 months ago #53659 by Nancycccslp
It was for 2 days after my initial treatment. I also have Fibromyalgia, Chronic Migraine, Severe Small Fiber Neuropathy, and Psoriatic Arthritis. There are a lot of meds involved in those (my urologist is aware); when the Fibro flares it can also incorporate IBS. This is going to be a balancing act; I work (I'm self-employed so I reduced my workweek to mom-wed and treatments on Thursday). I'll monitor for several treatments and see if there's a pattern.

Please Log in or Create an account to join the conversation.

1 year 5 months ago #53657 by sara.anne
Hello, Nancy! We have all been where you are now and it IS a steep learning curve! The good news is that BCG can be curative in your case....we hope it will be. I was also diagnosed with early HG (CIS), went through BCG and BCG-maintenance and am now almost 9 years out and have had no recurrences. So, you can see, it is worth it.

You didn't mention how many BCG treatments you have had, or how long after the BCG the diarrhea started/lasts.
I usually had this as one of the side effects for about a day after, but then it went away. Nerves, which are natural when you are faced with something new and scary can also contribute. Have you discussed this with your urologist?
Have you had any other side effects?

If the side effects become too burdensome, the dose of BCG can be reduced significantly. Some studies have shown that even 1/10 the initial dose can still be effective, especially if you have had a number of treatments. You might want to discuss this with your urologist if you feel that you cannot deal with this. By the time I finished my maintenance series I was on 1/3 the initial dose.

Sara Anne

Diagnosis 2-08 Small papillary TCC; CIS
BCG; BCG maintenance
Vice-President, American Bladder Cancer Society
Forum Moderator

Please Log in or Create an account to join the conversation.

1 year 5 months ago #53656 by Nancycccslp
I'm new to all of this; TaHG TURBT and now just began my BCG. my stomach is a mess; lots of diarrhea. Anyone else have this side effect?

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add attachements.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 0 Users and 334 Guests 

Statistics

Total Messages: 50869 Total Sections: 1 Today Open: 0 Today Total Answer: 0
Total Subjects: 6518 Total Categories: 11 Yesterday Open: 1 Yesterday Total Answer: 3
Total Users: 7781 Latest User: jackson24
Powered by Kunena Forum